Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 4, 2006, 6:55 PM EDT for Glades County, Florida. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2006, 6:55 PM EDT (22:55 UTC)
- Expired
- Apr 4, 2006, 7:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:10 PM EDT | HAIL 1.75 | Buckhead Ridge, FL | GOLF BALL SIZE HAIL WAS REPORTED TO THE SHERRIF OFFICE FROM BUCKHEAD RIDGE AROUND 710 PM EST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 042255 SVRMFL FLC043-042315- /O.NEW.KMFL.SV.W.0012.060404T2255Z-060404T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 655 PM EDT TUE APR 4 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA. * UNTIL 715 PM EDT * AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BUCKHEAD RIDGE...OR 9 MILES WEST OF OKEECHOBEE...AND MOVING SOUTHEAST AT AROUND 20 MPH. * THE STORM WILL AFFECT... BUCKHEAD RIDGE BY 705 PM EDT. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2728 8095 2719 8110 2694 8088 2711 8070 $$ BAXTER
1 follow-up statement
779 WWUS52 KMFL 042315 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 713 PM EDT TUE APR 4 2006 FLC043-042323- /O.EXP.KMFL.SV.W.0012.000000T0000Z-060404T2315Z/ GLADES FL- 713 PM EDT TUE APR 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY EXPIRES AT 715 PM EDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVE INTO LAKE OKEECHOBEE. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRE AT 715 PM EDT. LAT...LON 2728 8095 2719 8110 2694 8088 2711 8070 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:00 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 4, 3:00 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT TUE APR 4 2006 .DISCUSSION... RECENT SATELLITE IMAGERY SUGGESTS THAT THE WEAK FRONTAL BOUNDARY CONTINUES TO MOVE ACROSS CENTRAL FLORIDA AND PUSHING SOUTHWARD. THE CURRENT SUITE OF MODEL GUIDANCE INDICATES THAT THE BOUNDARY WILL CONTINUE SOUTH AND ACROSS SOUTH FLORIDA...BUT THE TIMING IS A PROBLEM. THE ETA MODEL PUSHES THE BOUNDARY THROUGH LAKE OKEECHOBEE BY EARLY WEDNESDAY AND APPROCHING THE TIP OF SOUTH FLORIDA BY WEDNESDAY MORNING WITH CONSIDERABLE DRYING BY WEDNESDAY AFTERNOON, THE GFS...HOWEVER...IS A BIT SLOWER AND INDICATES THAT ITS POSSIBLE THAT THE FRONT WILL NEARLY STALL OVER SOUTH FLORIDA BY LATE WEDNESDAY. THE LATTER SCENARIO SEEMS MORE REASONABLE. THE SURFACE WINDS BEHIND THE FRONT ARE NOT VERY STRONG AND DO NOT SEEM SUFFICIENT TO PUSH THE BOUNDARY QUICKLY THROUGH SOUTH FLORIDA...HENCE THE STALLING SCENARIO SEEMS REASONABLE. WHILE SO FAR THERE HAS BEEN NO DISCERNABLE PRECIP ASSOCIATED WITH THE FRONT...GUIDANCE CONTINUES TO SUGGEST A MID LEVEL SHORT WAVE SWEEPING ACROSS SOUTHEASTERN FLORIDA PENINSULA THIS EVENING INTO EARLY WEDNESDAY...THEREFORE HAVE INDICATED ISOLATED CHANCES OF PRECIP AND THUNDERSTORMS DURING THIS SAME TIME FRAME ACROSS LAKE OKEECHOBEE AND AREAS SOUTHEAST. IN ADDITION...AREAS OF PATCHY FOG ARE LIKELY ACROSS EASTERN COASTAL SECTIONS OF SOUTH FLORIDA. && .FIRE WEATHER... AS MENTIONED ABOVE...LATEST FORECAST INDICATES THAT THE FRONTAL BOUNDARY MAY STALL ACROSS SOUTHEASTERN SECTION OF SOUTH FLORDA LATER ON WEDNESDAY. ON THE OTHER HAND...IF THE BOUNDARY WERE TO PUSH FURTHER SOUTH THAN ANTICIPATED...CONSIDERABLE DRYING MIGHT OCCUR AND THE DEW POINTS COULD DROP CONSIDERABLY WITH THE RELATIVE HUMIDITIES REACHING 35 PERCENT OR BELOW FOR SEVERAL HOURS OR MORE. SO FOR NOW...WILL LEAVE THE RED FLAG WATCH THAT IS UNDER EFFECT WITH NO CHANGES. HOWEVER...CURRENT FORECAST IS FOR THE BOUNDARY STALLING OVER SOUTHEAST SECTIONS LATER TOMORROW. BUT THERE COULD STILL BE ENOUGH DRYING IN PORTIONS OF GLADES AND HENDRY COUNTIES WHERE RELAITVE HUMIDITIES COULD REACH 35 PERCENT OR BELOW FOR SEVERAL HOURS OR MORE. IT WILL ALL ULTIMATELY DEPEND ON HOW FAR THE FRONT IS PUSHED SOUTH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 64 82 64 81 / 20 5 5 5 FORT LAUDERDALE 66 84 67 83 / 20 0 5 5 MIAMI 65 85 66 84 / 20 5 5 5 NAPLES 63 79 60 84 / 5 0 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...FIRE WEATHER WATCH ALL ZONES EXCEPT W COLLIER COUNTY WEDNESDAY AFTERNOON. AM...NONE. GM...NONE. && 60
Hazardous weather outlook, Apr 4, 5:50 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 550 PM EDT TUE APR 4 2006 FLZ063-066>075-052200- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 550 PM EDT TUE APR 4 2006 ...ISOLATED EVENING THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL OCCUR MAINLY OVER GLADES AND PALM BEACH COUNTIES AS WELL AS LAKE OKEECHOBEE EARLY THIS EVENING. HOWEVER THERE WILL BE A SLIGHT POSSIBILITY OF THUNDERSTORMS DEVELOPING OVER THE REMAINDER OF SOUTHEAST FLORIDA DURING THE EARLY NIGHT HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Apr 4, 6:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT TUE APR 4 2006 FLZ063-042330- GLADES- 630 PM EDT TUE APR 4 2006 ...STRONG THUNDERSTORMS AFFECTING CENTRAL AND NORTHERN GLADES COUNTY... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN OKEECHOBEE COUNTY MOVING SOUTHEAST AT 15 TO 20 MPH. THESE STORMS COULD MOVE INTO THE NORTHEAST PORTIONS OF GLADES COUNTY DURING THE NEXT HOUR...AND AFFECT BUCKHEAD RIDGE AREA. ANOTHER CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL GLADES COUNTY WILL ALSO MOVE TO THE SOUTHEAST AT 15 TO 20 MPH...AND COULD AFFECT LAKEPORT. THE PRIMARY IMPACTS FROM THESE STORMS WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESES STORMS HAVE PASSED. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:52 AM EDT | Fire Weather Watch | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 24 hr |
| Apr 4, 6:57 PM EDT | Special Marine Warning | MFL | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.